Flood, Crawford
- When
- May 15, 6:38 AM CST to 12:00 PM CST
- Where
- Crawford County, 0.69 mi S of Pittsburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.410, -94.700
An isolated thunderstorm caused minor street flooding in Pittsburg.
An isolated thunderstorm caused minor street flooding in Pittsburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An isolated thunderstorm caused minor street flooding in Pittsburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 15, 2:31 AM CST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 AM CDT TUE MAY 15 2007 .DISCUSSION... CURRENTLY...A COLD FRONT EXTENDS FROM THE WESTERN GREAT LAKES SOUTHWESTWARD THROUGH CENTRAL IOWA...EASTERN KANSAS TOWARD THE OKLAHOMA PANHANDLE. SFC WAVE IS NOTED NEAR THE OK PANHANDLE WITH A MID LEVEL SHORTWAVE ENTERING THAT AREA. CONVECTION TO THIS POINT HAS MAINLY BEEN CONFINED TO AT OR BEHIND THIS FRONT...WITH NEW DEVELOPMENT JUST AHEAD OF THE COLD POOL OVER NORTH CENTRAL MO. SOUTHERLY FLOW ACROSS THE REGION HAS KEPT TEMPS IN CHECK IN THE 65 TO 70F RANGE. TODAY AND TONIGHT...MAIN FORECAST ISSUE WILL BE THE PASSAGE OF THE COLD FRONT AND THE ASSOCIATED CONVECTION. CONVECTIVE COMPLEX HASNT MOVED ALL THAT MUCH IN THE PAST FEW HOURS...WITH THE COLD POOL BEGINNING TO OUTRUN THE LEADING EDGE OF THE NARROW LINE OF TSRA JUST A BIT. THIS DECAYING MCS SHOULD ENTER THE FAR NORTHWESTERN CWA AROUND/JUST AFTER 12Z AND STEADILY WEAKEN AS IT SPREADS TO THE SOUTHEAST. THE COLD FRONT SHOULD BEGIN TO MOVE A BIT FASTER AS THE MID LEVEL SHORTWAVE MOVES EASTWARD AND FORCES THE SURFACE WAVE TO ACCELERATE NORTHEASTWARD ALONG THE FRONT. MOST AREAS SHOULD SEE RAINFALL TODAY...ALTHOUGH I AM A BIT CONCERNED THAT A NARROW AREA MAY MISS OUT AS THE MORNING MCS DIES AND CONVECTION REDEVELOPS ALONG/AHEAD OF THE COLD FRONT. THE PATH OF LEAST RESISTANCE IS TO CONTINUE LOW END CATEGORICAL POPS FOCUSED ON THE NW THIRD OF THE CWA THIS MORNING AND THE REMAINDER OF THE AREA THIS AFTERNOON. SEVERE POTENTIAL LOOKS MINIMAL AT THIS POINT AND WILL MAINLY ASSOCIATED WITH THE REDEVELOPMENT ALONG THE FRONT THIS AFTERNOON. DEEP LAYER SHEAR WILL APPROACH 30-40KT...ALTHOUGH LOW LEVEL (0-1KM) SHEAR IS EXPECTED TO BE UNIMPRESSIVE AT 10KT. HEATING AHEAD OF THE FRONT WILL YIELD MLCAPES IN THE 1000-1500 J/KG RANGE WITH LIS IN THE -3 TO -4 RANGE. THE BEST UPPER FORCING WILL TAKE AIM TO OUR NORTHEAST...LEAVING THE OZARKS IN A LOW-END RISK FOR A FEW MARGINALLY SEVERE HAILERS AND LOCALLY DAMAGING WIND GUSTS. CONVECTION SHOULD STEADILY CONTINUE TO THE SOUTHEAST AS THE COLD FRONT ACCELERATES THROUGH THE REGION BY EARLY EVENING. HAVE MAINTAINED A LIKELY POP OVER THE FAR SE CWA AS MOST OF THE ACTIVITY WILL AFFECT THIS REGION RIGHT AROUND 00Z. PROGRESSIVE CLEARING FROM NW TO SE IS EXPECTED FROM MID EVENING ONWARD. TEMPS RATHER TRICKY TODAY GIVEN CLOUD COVER AND COLD FRONTAL TIMING. HAVE INCREASED TEMPS ABOVE GUIDANCE ALONG AND SE OF THE I-44 CORRIDOR WHERE BETTER INSOLATION IS EXPECTED. TEMPS SHOULD RANGE FROM THE LOWER 70S OVER THE NW CWA TO MIDDLE 80S IN THE SE CWA. TONIGHT CLEARING SKIES AND DRIER AIR ASSOCIATED WITH INCOMING HIGH PRESSURE WILL ALLOW LOWS TO DROP TO AROUND 50F...POSSIBLY LOWER IN THE NW CWA. WEDNESDAY AND WEDNESDAY NIGHT...GFS/UKMET/NAM WRF ALL SLIGHTLY MORE ROBUST WITH INITIAL TROUGHING OVER THE GREAT LAKES/OHIO RIVER VALLEY REGION. THIS SENDS A VORT LOBE ACROSS THE MIDWEST DURING THE AFTERNOON AND OVERNIGHT TIME FRAME. MOISTURE LOOKS LIMITED TO SAY THE LEAST...BUT GIVEN POTENTIAL FORCING I COULD NOT JUSTIFY ZERO POPS DURING THIS TIME FRAME. MOST LIKELY SCENARIO WILL BE A MID LEVEL CLOUD DECK OF SOME SORT...BUT I CANNOT RULE OUT A RENEGADE HIGH BASED -SHRA. WEATHER WORDING WILL REMAIN SILENT...BUT AN OUTSIDE POTENTIAL FOR A SMALL SHOWER OR TWO DOES EXIST. OTHERWISE... COOLER CONDITIONS ARE ON TAP WITH HIGHS IN THE UPPER 60S/LOWER 70S AND LOWS IN THE 40S. THURSDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD...MED RANGE GUIDANCE CONTINUES THEIR RUN OF DECENT AGREEMENT THROUGH THE WEEKEND. TROUGHING OVER THE EASTERN CONUS IS EXPECTED TO WEAKEN AND MOVE EAST WITH ANOTHER TROUGH MOVING INTO THE WESTERN CONUS. IN BETWEEN...UPPER RIDGING AND SURFACE HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER REGIME ACROSS THE MIDDLE OF THE NATION. THIS WILL LEND TO A SLOW...STEADY MODERATING TREND INTO THE WEEKEND WITH NEAR AVERAGE TEMPERATURES. THE OPS GFS REMAINS PROGRESSIVE WITH THE WESTERN CONUS TROUGH EARLY NEXT WEEK...IN STARK CONTRAST TO THE GFS ENSEMBLE MEAN...THE UKMET AND THE ECMWF. GIVEN INDICATES FROM THE 5 WAVE GEOPOTENTIAL HEIGHT CHARTS...IT APPEARS WELL BE HEADED TOWARD A TROUGH WEST/RIDGE EAST UPPER HEIGHT PATTERN ACROSS NORTH AMERICA. THIS SHOULD CONTINUE A DRY AND SEASONABLY WARM STRETCH OF WEATHER INTO THE FIRST HALF OF NEXT WEEK. GAGAN && .AVIATION... FOR THE 06Z TAFS... LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE PLAINS OVERSPREADING THE AREA. COLD FRONT EXPECTED TO ARRIVE DURING THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM AROUND 16Z TO 22Z TODAY. COULD SEE SOME MVFR CONDITIONS DEVELOPING WITH THE CONVECTION DURING THE AFTERNOON. HAVE KEPT IN VFR CEILINGS BEHIND THE FRONT DURING THE EVENING HOURS. WINDS WILL VEER THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT. COULD SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP AROUND 20 TO 22 KTS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE MAY 15 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: WIND GUSTS IN EXCESS OF 60 MPH. HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL MOVE INTO AREAS NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING. THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE SOUTHEAST...AFFECTING AREAS ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR DURING THE AFTERNOON. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE REGION TODAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS FEATURE OVER NORTHERN OKLAHOMA...MUCH OF KANSAS AND NORTHERN MISSOURI. THIS ACTIVITY WILL SPREAD INTO EXTREME SOUTHEAST KANSAS AS WELL AS WEST CENTRAL AND CENTRAL MISSOURI THIS MORNING. THUNDERSTORMS ASSOCIATED WITH THIS ACTIVITY ARE EXPECTED TO REMAIN SUB SEVERE...WITH FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. THE COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST OF INTERSTATE 44 THIS MORNING...WHICH WILL RESULT IN A MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL... SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR RIVERS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
An isolated thunderstorm caused minor street flooding in Pittsburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31229.